Alert archive / Nevada / Wind Advisories in 2025
Wind Advisory 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jan 3, 2025, 12:00 AM PST for Inyo County, California; Clark County, Nye County, Nevada. It took effect at Jan 3, 2025, 10:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2025, 12:00 AM PST (08:00 UTC)
- In effect from
- Jan 3, 2025, 10:00 AM PST
- Expired
- Jan 4, 2025, 4:00 AM PST
- In force
- 18 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3520 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
862 WWUS75 KVEF 030800 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1200 AM PST Fri Jan 3 2025 CAZ519-031800- /O.NEW.KVEF.WI.Y.0001.250103T1800Z-250104T1200Z/ Eastern Sierra Slopes- Including the cities of Whitney Portal and Aspendell 1200 AM PST Fri Jan 3 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SATURDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...Eastern Sierra Slopes. * WHEN...From 10 AM Friday to 4 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MW
4 follow-up statements
885 WWUS75 KVEF 031750 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 950 AM PST Fri Jan 3 2025 NVZ019-040200- /O.EXB.KVEF.WI.Y.0001.250104T0200Z-250104T1200Z/ Spring Mountains-Red Rock Canyon- Including the cities of Mt Charleston and Red Rock Canyon 950 AM PST Fri Jan 3 2025 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected with some gusts near 70 mph above 8000 feet. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...From 6 PM this evening to 4 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ519-040200- /O.CON.KVEF.WI.Y.0001.250103T1800Z-250104T1200Z/ Eastern Sierra Slopes- Including the cities of Aspendell and Whitney Portal 950 AM PST Fri Jan 3 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...Eastern Sierra Slopes. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AG
550 WWUS75 KVEF 040152 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 552 PM PST Fri Jan 3 2025 CAZ519-041200- /O.CON.KVEF.WI.Y.0001.000000T0000Z-250104T1200Z/ Eastern Sierra Slopes- Including the cities of Whitney Portal and Aspendell 552 PM PST Fri Jan 3 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...Eastern Sierra Slopes. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ019-041200- /O.CON.KVEF.WI.Y.0001.250104T0200Z-250104T1200Z/ Spring Mountains-Red Rock Canyon- Including the cities of Mt Charleston and Red Rock Canyon 552 PM PST Fri Jan 3 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected with some gusts near 70 mph above 8000 feet. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AN
391 WWUS75 KVEF 040710 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1110 PM PST Fri Jan 3 2025 NVZ019-041200- /O.UPG.KVEF.WI.Y.0001.000000T0000Z-250104T1200Z/ /O.NEW.KVEF.HW.W.0001.250104T0710Z-250104T1200Z/ Spring Mountains-Red Rock Canyon- Including the cities of Red Rock Canyon and Mt Charleston 1110 PM PST Fri Jan 3 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected with some gusts near 70 mph above 8000 feet. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs and downed power lines or poles. Use extra caution if you must drive. && $$ CAZ519-041200- /O.CON.KVEF.WI.Y.0001.000000T0000Z-250104T1200Z/ Eastern Sierra Slopes- Including the cities of Whitney Portal and Aspendell 1110 PM PST Fri Jan 3 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...Eastern Sierra Slopes. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JCS
760 WWUS75 KVEF 041153 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 353 AM PST Sat Jan 4 2025 NVZ019-041300- /O.EXP.KVEF.HW.W.0001.000000T0000Z-250104T1200Z/ Spring Mountains-Red Rock Canyon- Including the cities of Red Rock Canyon and Mt Charleston 353 AM PST Sat Jan 4 2025 ...HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... Winds have decreased across the warned area, so the High Wind Warning has been allowed to expire on time. $$ CAZ519-041300- /O.EXP.KVEF.WI.Y.0001.000000T0000Z-250104T1200Z/ Eastern Sierra Slopes- Including the cities of Whitney Portal and Aspendell 353 AM PST Sat Jan 4 2025 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... Winds have decreased across the area, so the Wind Advisory has been allowed to expire on time. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JCS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 2, 8:05 PM PST, 3 hours 55 minutes earlier.
Area forecast discussion, Jan 2, 8:05 PM PST, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 805 PM PST Thu Jan 2 2025 .SYNOPSIS...Temperatures remain near or above normal for the next week or so as passing systems bring periods of increased winds. Best chance for impactful winds appears to be next Tuesday, especially in the lower Colorado River Valley. Light precipitation is possible Friday night and again Tuesday in the Sierra and northern fringes of the area, but otherwise we stay dry. && .UPDATE...Current satellite imagery shows an amplifying ridge shifting inland over the Southwestern US, with an upper level trough in the Eastern Pacific. This trough will continue on it's southeasterly trajectory, pushing the ridge off to our east by tomorrow evening. As this trough moves through east central California, tomorrow afternoon we will see gusty westerly winds pick up in the Eastern Sierra. Gusty westerly-to-southwesterly winds will pick up across the higher terrain of the western Mojave Desert and southern Nevada during the late afternoon and evening hours as this trough begins to push through east central California and into southern Nevada. These winds will peak during the overnight hours with northerly breezes across the region in the wake of this trough on Saturday. This system will also knock temperatures down a degree or two from Friday into Saturday. However, despite this slight decrease in temperatures, we will still remain warmer than normal across the region through the weekend. Another system will move through the region on Tuesday, bringing another round of gusty winds to the area, but this time they will be from the north. && .PREV DISCUSSION...1230 PM PST Thursday January 2 2025... .SHORT TERM...through Saturday. The calm weather we are experiencing will be briefly interrupted late Friday through early Saturday as the ridge overhead is pushed away by a trough which will quickly move across our region. This shortwave was centered near 140W/40N and the base of the trough is forecast to swing into the southern Sierra Friday afternoon then the axis will traverse southern Nevada late Friday night and will be over Utah/Arizona early Saturday morning. The main effect will be the increasing winds primarily over the mountains and higher terrain with minimal impacts over the valleys and deserts. The strongest winds are forecast over the Sierra crest Friday afternoon through Friday night, then the Spring Mountains of Southern Nevada between 10 PM Friday evening and 4 AM Saturday morning. However, the winds do not appear to warrant any product issuance at this time. HREF probabilities of 55 mph gusts for the east slopes of the southern Sierra are 30-40% between 5 and 9 kft. Down in the Owens Valley, probabilities of gusts exceeding 40 mph are only ~25%. The potential for gusts over 40 mph for any lower elevation areas across the rest of our area appears to be generally too low and localized for any significant impacts. The trough will also bring a brief window of light precipitation chances (10-30%) to the Sierra and the mountains of central Nevada in far northern fringes of the CWA which will most likely result in only a dusting of snow at elevations above 6000-7000 feet. At the 90th percentile (reasonable worst-case scenario), mountain snow accumulations range from a dusting to up to 2" at the Sierra crest. Fairly light north winds 5 to 10 mph will develop Saturday morning across most of the region behind the exiting disturbance except for north breezes 15-25 mph in the lower Colorado River Valley. High temperatures will decrease 5-8 degrees in the mountains and the northern Owens Valley and southern Great Basin, but only a few degrees for the Mojave Desert zones. .LONG TERM...Sunday through next Thursday. For those of you who have come to the long term portion of this forecast discussion in search of the promise of rain, prepare to be disappointed. We will find ourselves under a region of persistent dry northwesterly flow aloft as we head into next week due a high amplitude ridge over the eastern Pacific. A shortwave trough will slide down the leeward side of this ridge, dropping into our are on Tuesday. Gusty north winds will accompany this system with gusts over 40 mph likely (70-90%) in the lower Colorado River Valley and possible (30-50%) across the rest of the area on Tuesday. Gusty northerly winds will linger down the Colorado River Valley into the second half of the week as this shortwave dives south of our forecast area. While the exact fate of this shortwave trough beyond Wednesday remains uncertain due to interensemble discrepancies, the one thing that ensemble members can agree on is that our dry streak will continue through next week. && .LONG TERM...Sunday through next Thursday. For those of you who have come to the long term portion of this forecast discussion in search of the promise of rain, prepare to be disappointed. We will find ourselves under a region of persistent dry northwesterly flow aloft as we head into next week due a high amplitude ridge over the eastern Pacific. A shortwave trough will slide down the leeward side of this ridge, dropping into our are on Tuesday. Gusty north winds will accompany this system with gusts over 40 mph likely (70-90%) in the lower Colorado River Valley and possible (30-50%) across the rest of the area on Tuesday. Gusty northerly winds will linger down the Colorado River Valley into the second half of the week as this shortwave dives south of our forecast area. While the exact fate of this shortwave trough beyond Wednesday remains uncertain due to interensemble discrepancies, the one thing that ensemble members can agree on is that our dry streak will continue through next week. && .AVIATION...For Harry Reid...Low impact weather will continue tonight through Friday. No operationally significant clouds, winds, or weather expected through Friday. Winds will favor diurnal trends and will remain under 8KT through the period. For the rest of southern Nevada, northwest Arizona and southeast California...Breezy north winds are expected again this afternoon at KIFP. Winds here will be lower than previous days, but gusts to around 25KT are still expected. North to northeast winds will slowly diminish after sunset, remaining over 10KT through around 06Z before finally dropping below 10KT tonight and continuing through Friday morning. Elsewhere, winds will be under 10KT and follow typical wind patterns. Winds along the Sierra Crest will increase Friday with gusts of 40-50KT, and southwesterly gusts of 20-30 KT can be expected Friday in the Spring Mountains. No operationally significant clouds or weather expected through Friday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Adair LONG TERM...Stessman AVIATION...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Nevada, 2025Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.